Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 60, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 9, 2014, 8:07 PM CDT for 4 counties in Iowa. It was in force for 11 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2014, 8:07 PM CDT (01:07 UTC)
- Expired
- Sep 10, 2014, 7:07 AM CDT
- In force
- 11 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 121 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 11:04 PM CDT | HEAVY RAIN 3.32 | 5 Ne Exline, IA | TOTAL FOR THE DAY. 2.79 INCHES IN THE LAST 6 HOURS. |
| Sep 9, 11:04 PM CDT | HEAVY RAIN 3.32 | 5 Ne Exline, IA | TOTAL FOR THE DAY. |
| Sep 10, 4:07 AM CDT | FLASH FLOOD | 2 Wsw Albia, IA | WATER OVER ROAD ON OLD HIGHWAY 34 AND 189TH STREET - PORTION OF ROAD CLOSED DUE TO FLOODING AT THIS LOCATION. |
| Sep 10, 7:00 AM CDT | HEAVY RAIN 3.2 | 1 Nw Bloomfield, IA | CO-OP OBSERVER STATION 1 WNW BLOOMFIELD /BLMI4/ HEAVY RAIN DURATION 24 HOURS. |
| Sep 10, 7:00 AM CDT | HEAVY RAIN 3.88 | 1 Nne Centerville, IA | CO-OP OBSERVER STATION CENTERVILLE /CNTI4/ HEAVY RAIN DURATION 24 HOURS. |
| Sep 10, 7:00 AM CDT | HEAVY RAIN 3.97 | 1 Nw Centerville, IA | COCORAHS STATION 1 WNW CENTERVILLE /2668O/ HEAVY RAIN DURATION 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 480 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
440
WGUS53 KDMX 100107
FFWDMX
IAC007-051-135-179-100700-
/O.NEW.KDMX.FF.W.0060.140910T0107Z-140910T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIS COUNTY IN SOUTHEAST IOWA...
MONROE COUNTY IN SOUTH CENTRAL IOWA...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 200 AM CDT
* AT 806 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN MOVING INTO AND ACROSS THE AREA. 1 TO 2 INCHES OF RAIN
HAVE ALREADY FALLEN IN PARTS OF MONROE COUNTY. FLASH FLOODING IS
EXPECTED TO BEGIN SOON AS THE STORMS CONTINUE EASTWARD.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OTTUMWA...CENTERVILLE...ALBIA...BLOOMFIELD...EDDYVILLE...RATHBUN
LAKE...OTTUMWA INDUSTRIAL AIRPORT...LAKE SUNDOWN...ELDON...
MORAVIA...AGENCY...MOULTON...LOVILIA...MYSTIC...CINCINNATI...
BLAKESBURG...PULASKI...DRAKESVILLE...KIRKVILLE AND EXLINE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4116 9310 4116 9218 4060 9218 4058 9310
$$
LEE3 follow-up statements
662 WGUS73 KDMX 100322 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1022 PM CDT TUE SEP 9 2014 IAC007-051-135-179-100700- /O.CON.KDMX.FF.W.0060.000000T0000Z-140910T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS IA-MONROE IA-APPANOOSE IA-WAPELLO IA- 1022 PM CDT TUE SEP 9 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR DAVIS...MONROE...APPANOOSE AND WAPELLO COUNTIES... AT 1021 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT THUNDERSTORMS HAVE PRODUCED HEAVY RAIN OVER THE WARNED AREA. 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN AND MORE STORMS ARE ON THE WAY. FLASH FLOODING IS EXPECTED TO BEGIN SOON. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OTTUMWA...CENTERVILLE...ALBIA...BLOOMFIELD...EDDYVILLE...RATHBUN LAKE...OTTUMWA INDUSTRIAL AIRPORT...LAKE SUNDOWN...ELDON...MORAVIA... AGENCY...MOULTON...LOVILIA...MYSTIC...CINCINNATI...BLAKESBURG... PULASKI...DRAKESVILLE...KIRKVILLE AND EXLINE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4116 9310 4116 9218 4060 9218 4058 9310 $$ LEE
315 WGUS53 KDMX 100640 FFWDMX IAC007-051-135-179-101300- /O.EXT.KDMX.FF.W.0060.000000T0000Z-140910T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 140 AM CDT WED SEP 10 2014 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE * FLASH FLOOD WARNING FOR... DAVIS COUNTY IN SOUTHEAST IOWA... MONROE COUNTY IN SOUTH CENTRAL IOWA... APPANOOSE COUNTY IN SOUTH CENTRAL IOWA... WAPELLO COUNTY IN SOUTHEAST IOWA... * UNTIL 800 AM CDT WEDNESDAY * AT 135 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE FALLEN SO FAR IN THE PAST 3 TO 5 HOURS. FLASH FLOODING IS STILL VERY POSSIBLE OVERNIGHT TONIGHT WITH ADDITIONAL RAINFALL EXPECTED. APPANOOSE COUNTY LAW OFFICIALS REPORT SOME MINOR URBAN FLOODING AND UNDERPASS FLOODING AT A BRIDGE AT THE 280000 BLOCK OF HIGHWAY 2 ON THE WAY TO MOULTON. THE LOCATION HAS BEEN BLOCKED OFF AT THIS TIME. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 8 AM THIS WEDNESDAY MORNING AS A BAND OF MODERATE TO AT TIMES HEAVY RAINFALL MOVES THROUGH THE AREA OVER THE NEXT FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4116 9310 4116 9218 4060 9218 4058 9310 $$ REV
106 WGUS73 KDMX 101207 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 707 AM CDT WED SEP 10 2014 IAC007-051-135-179-101213- /O.CAN.KDMX.FF.W.0060.000000T0000Z-140910T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS IA-MONROE IA-APPANOOSE IA-WAPELLO IA- 707 AM CDT WED SEP 10 2014 ...THE FLASH FLOOD WARNING FOR DAVIS...MONROE...APPANOOSE AND WAPELLO COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT IN THESE COUNTIES. HOWEVER...MONROE COUNTY REPORTS FLOODING IN SOME AREA OF THE COUNTY AND OTHER ROADS MAY STILL BE IMPACTED BY LAST NIGHTS HEAVY RAINFALL. AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR MONROE COUNTY WHICH REPLACES THIS FLASH FLOOD WARNING. THE OTHER COUNTIES REPORT NO OVERNIGHT OR CURRENT PROBLEMS DUE TO HEAVY RAINFALL OR FLASH FLOODING. LAT...LON 4116 9310 4116 9218 4060 9218 4058 9310 $$ REV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 9, 6:55 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 655 PM CDT TUE SEP 9 2014 .SHORT TERM /TONIGHT/... ISSUED AT 344 PM CDT TUE SEP 9 2014 WARM FRONT ACROSS SOUTHWESTERN IOWA WILL LIFT OFF TO THE NORTHEAST THIS EVENING AS A LOW OVER KANSAS DEEPENS AS IT LIFTS TO THE NORTHEAST ACROSS IOWA INTO WISCONSIN BY WEDNESDAY MORNING. INITIAL CONVECTION WILL BE TIED TO THE FRONTAL BOUNDARY AS WEAK SHORTWAVES LIFT ACROSS THE STATE IN A BROAD WEST/SOUTHWEST FLOW. DAMAGING WIND WILL LIKELY BE THE MAIN THREAT HOWEVER WE ARE CURRENTLY VERY UNSTABLE AND SHEAR IS PRETTY IMPRESSIVE. I WOULD NOT BE SURPRISED TO SEE A FEW STORMS PRODUCE TORNADOES ALONG THE WARM FRONT. LATER TONIGHT AS THE LOW DEEPENS AND LIFTS ACROSS IOWA IT WILL DRAG A STRONG COLD FRONT ACROSS THE STATE. THERE IS A STRONG UPPER LEVEL JET COINCIDENT WITH THE BOUNDARY AND STRONG FRONTOGENETICAL FORCING IN THE LOW LEVELS. IN ADDITION MOISTURE WILL STREAM INTO THE STATE THIS EVENING AS A LOW LEVEL JET INCREASES TO BETWEEN 40 AND 50 KTS. THIS WILL AID IN ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AND WITH SOUNDINGS SHOWING THE ATMOSPHERE SATURATED THROUGH ABOVE 500 MB AND PWATS WELL ABOVE 2 INCHES I AM EXPECTING ANY STORMS TO CONGEAL INTO AN MCS OR TWO AND DUMP SOME VERY HEAVY RAIN OVER CENTRAL IOWA FROM LATE THIS EVENING THROUGH THE OVERNIGHT. THERE WILL LIKELY BE SEVERAL EPISODES OF STORMS WITH HEAVY RAINFALL. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 344 PM CDT TUE SEP 9 2014 RELATIVE TO TONIGHT...QUITE WEATHER PATTERN AHEAD. MAIN FOCUS IS ON WELL BELOW NORMAL TEMPERATURES THE REST OF THIS WEEK INTO THE WEEKEND. STARTING OFF AT 13Z WED...THE NAM REMAINS A SLOW OUTLIER VERSUS THE OTHER MODELS...SO HAVE DISCARDED ITS OUTPUT IN TERMS OF TIMING OF THIS OVERNIGHT SYSTEM. IN TERMS OF MAGNITUDE OF QPF AND OTHER PARAMETERS THE NAM SEEMS PLAUSIBLE. MODELS SHOWING SYSTEM EXITING CWA TO THE SOUTH AND EAST BY 15Z WED. FOR THE REST OF THE DAY...HOLDING PVS FCST FOR WEDNESDAY. CROSS SECTION STILL SHOWS LACK OF SUBSIDENCE AND ENOUGH MOISTURE IN THE LOW LEVELS OF THE ATMOS TO MAINTAIN JUNKY SC/ST DECK. MAY BE -RA/DZ THROUGHOUT THE DAYTIME HOURS. PRESSURE GRADIENT AND HEIGHT CHANGES SIGNIFICANT BEHIND THE DEEPENING LOW PRESSURE SYSTEM WHICH SHOULD BE INTO WISCONSIN BY WEDNESDAY AFTERNOON. WINDS ALOFT NOT LOOKING AS STRONG AS THEY WERE WITH YESTERDAY/S RUN. FORECAST MODELS HAVE AROUND 20 KTS UP TO 850 WHICH SHOULD BE ABLE TO MAKE IT DOWN TO THE SFC. WITH THESE STRONG WINDS WILL COME ABUNDANT CAA. IN THE NORTHWESTERN PART OF OUR CWA...850 MB TEMPS TO START THE DAY NEAR 15C AND FINISH THE DAY NEAR 5C. THIS MEANS AFTERNOON TEMPERATURES WILL RANGE FROM HOLDING STEADY TO WARMING UP A FEW DEGREES. 850MB TEMPS CONTINUE TO PLUMMET THROUGHOUT THURSDAY. BY THURSDAY AFTERNOON AND LASTING INTO SATURDAY...THESE 850MB TEMPS ARE ABOUT -2 TO -3 STD DEV...WHICH IS SIGNIFICANT. RECORD LOW MAX IN DES MOINES IS 60 AND AM THINKING WE WILL BE VERY NEAR TO THAT NUMBER. THE WEAK MID TO UPPER LEVEL DISTURBANCE THAT WAS HINTED AT IN YESTERDAY/S RUNS IS NO LONGER PRESENT. IN AGREEMENT WITH FEATURE BEING NIXED AND HAVE KEPT POPS OUT OF THE FCST. MODELS STILL IN GOOD AGREEMENT WITH SHOWING A MODERATELY STRONG IMPULSE COMING OFF THE ROCKIES AND PUSHING INTO THE CWA BY THE AFTERNOON HOURS. RUN TO RUN CONSISTENCY GOOD WITH THIS FEATURE WHICH INCREASES CONFIDENCE AND...SUBSEQUENTLY...POPS. FOR SATURDAY...GFS STILL SHOWS SFC HIGH PRESSURE MOVING DIRECTLY OVER CWA AT 12Z. EURO STILL A LITTLE FURTHER SOUTHWEST WITH THE HIGH...THE SAME OUTPUT AS YESTERDAY/S RUNS. 850MB TEMPS SLATED TO BE SLIGHTLY ABOVE 0C. WITH HIGH NEARBY...AM EXPECTING STRONG RADIATIVE COOLING AND HAVE LOWERED TEMPS A FEW DEGREES FROM YESTERDAY/S FCST. MAY NEED TO LOWER TEMPS EVEN FURTHER IN SUBSEQUENT UPDATES. TENDER VEGETATION MAY BE IMPACTED BY THESE TEMPERATURES AND IF THEY HOLD...FROST MAY NEED TO BE MENTIONED. MODELS HAVE AFOREMENTIONED SFC HIGH MOVING EAST OF THE CWA BY SUNDAY AFTERNOON. THIS WILL GRADUALLY RETURN US TO SOUTHERLY FLOW FOR SUNDAY INTO MONDAY. LONG TERM MODELS BEGIN TO BECOME LESS RELIABLE SUNDAY INTO MONDAY. ALL MODELS TRYING TO PUSH A QUICK MOVING TROUGH THROUGH WITH HIGH PRESSURE DIRECTLY ON ITS HEELS. VERY TOUGH TO FEEL CONFIDENT IN ANY DIRECTION THIS FAR OUT. SO WILL HOLD CONSENSUS OUTPUT UNTIL JUSTIFIABLE REASON TO DEVIATE PRESENTS ITSELF. && .AVIATION...10/00Z ISSUED AT 652 PM CDT TUE SEP 9 2014 THUNDERSTORMS WILL IMPACT CENTRAL AND SOUTHERN IOWA OVER THE NEXT SEVERAL HOURS. HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES. LESS PRECIPITATION IS EXPECTED AT KFOD/KMCW. CIGS WILL CONTINUE TO LOWER OVERNIGHT WITH WIDESPREAD IFR TO LIFR DEVELOPING. A COLD FRONT WILL MOVE THROUGH OVERNIGHT AND BRING A SWITCH TO NW WINDS. BREEZY TO GUSTY NW WINDS THROUGH THE DAY WEDNESDAY. LIKELY WILL KEEP MVFR OR LOWER CIGS MUCH OF THE DAY. && .HYDROLOGY... ISSUED AT 403 AM CDT TUE SEP 9 2014 MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...FAB LONG TERM...KOTENBERG AVIATION...DONAVON HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:03 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 403 PM CDT TUE SEP 9 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-102115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 403 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO. HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT.
In the hours before
Local storm report, Sep 9, 7:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
748 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLASH FLOOD 4 ESE KENT 40.94N 94.38W
09/09/2014 UNION IA EMERGENCY MNGR
WATER OVER MANY SECONDARY ROADS IN SOUTHERN
UNION COUNTY. WATER OVER ROAD LOCATIONS THAT
HAVE RARELY SEEN FLOODING.
&&Local storm report, Sep 9, 7:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN CORNING 40.99N 94.74W
09/09/2014 E2.00 INCH ADAMS IA PUBLIC
TOTAL SO FAR TONIGHT. REPORTED VIA SOCIAL
MEDIA.
&&Local storm report, Sep 9, 8:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HEAVY RAIN INDIANOLA 41.36N 93.57W
09/09/2014 M2.65 INCH WARREN IA PUBLIC
REPORTED VIA SOCIAL MEDIA. TOTAL SO FAR
TODAY.
&&Local storm report, Sep 9, 8:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN EARLHAM 41.49N 94.12W
09/09/2014 M3.34 INCH MADISON IA PUBLIC
TOTAL RAINFALL FOR TWO ROUNDS OF STORMS THIS
AFTERNOON AND EVENING. REPORTED VIA SOCIAL
MEDIA.
&&Local storm report, Sep 9, 8:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
804 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HEAVY RAIN 8 N OSCEOLA 41.14N 93.80W
09/09/2014 M2.49 INCH CLARKE IA PUBLIC
TOTAL RAINFALL FOR THIS AFTERNOON AND
EVENING. REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Sep 9, 8:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HEAVY RAIN GREENFIELD 41.31N 94.46W
09/09/2014 E2.00 INCH ADAIR IA PUBLIC
TOTAL FOR TWO ROUNDS OF RAIN THIS AFTERNOON
AND EVENING. REPORTED VIA SOCIAL MEDIA.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:07 PM CDT | Flash Flood Warning | DMX | Decatur, Ringgold, Wayne | 11 hr |
| Sep 9, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 46 min |
| Sep 9, 8:34 PM CDT | Special Weather Statement | DMX | Cass | 26 min |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 64 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Warren | 41 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 55 hr |
| Sep 9, 9:49 PM CDT | River Flood Warning | DMX | Decatur | 3 days |
| Sep 9, 9:54 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass, Madison, Union | 6 hr |
| Sep 10, 12:46 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more | 6 hr |
| Sep 10, 2:53 AM CDT | River Flood Warning | DMX | Davis, Wapello | 53 hr |
| Sep 10, 3:05 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Sep 10, 3:48 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Sep 10, 6:01 AM CDT | Areal Flood Warning | DMX | Clarke, Ringgold, Union | 12 hr |
| Sep 10, 6:21 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion, Warren | 12 hr |
| Sep 10, 6:58 AM CDT | Areal Flood Warning | DMX | Monroe | 12 hr |
| Sep 10, 9:40 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 29 hr |
| Sep 10, 3:23 PM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.